Living a Nightmare

Ever read the side effects sheet the pharmacist gives you? If you have, you might be alarmed at some of the side effects from the medications, or you might laugh, but either way, you have read it and understood it and know what you are possibly in for and know when to stop and go and visit the doctor again.  This is a good thing, because sometimes the side effects of the medication is life threatening or just mildly annoying.

I have just spent 2 weeks on a new medication, Lyrica, I was put on this because my brain tumour has been not enjoying the overly hot summer. Yep brain tumours don’t like the heat. Since October last year I have been put on antidepressants to stop me fainting and vaguing out. I have also had those medications doubled and then increased more, just to control the problems I have been having.

Enter the new wonder drug, I was told that being a neuralgia that it will stop the fainting and vague outs. But alas It was not meant to be. I have been living a nightmare for the brief period that I have been on it.

During my time on Lyrica, I have had nightmares that go day and night. I don’t know if I am sleeping or awake. Imagine how terrifying it is to wake from a dream and still have the illusion around you. I am not saying that I was seeing things, but I was feeling things. I was preparing for some kind of evil to attack. I was walking around the house in the dark keeping watch. We found a stash of tinned goods that I had hidden neatly in places. I was preparing. But as I said I was asleep and the thoughts of the dream carried over into waking times. Luckily for my children I realised this, (I found the spot where I would smoke while on guard, cigarette butts and ash all around) told the kids what had been happening made them watch out for anything unusual while I waited to get back into the doctor. I went to see my local GP who agreed with me that I needed to be off it.

Now I am off it, and by general decision by my GP and myself, I am off it permanently and I will double the dose of painkillers, no more antidepressants or neuralgia meds for a while. I will just ride this out and wait for cooler weather.

My other issues with the drug, or maybe just the rollercoaster of changing and trying drugs is that my sight has been blurry and I had a lot of flashes, so I couldn’t read, watch TV or engage in social media.  I guess the worst on a personal level was the effect the drug had on me and the follow on effect of my family, I was an emotional wreck I would snap over nothing and yell and rant and rave. Then I would be crying and all sad about anything like a broken cup, it just wasn’t normal. But imagine being on this drug and having to get surgery? What would be the effects of the anaesthetic mixed with this drug on my system?

Would I get aggressive while having an examination of my jaw? It just isn’t worth the hassle.

 

Advertisements

About proudblacksista

An Aboriginal woman. mother of 4 diagnosed with an inoperable brain tumour 7 years ago.I want to share my story to help others. I am working to help other Aboriginal people face the battles of Cancer. Email me with your stories or concerns at aboriginalcancer.com View all posts by proudblacksista

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: